Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 123, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 27, 2000, 2:25 AM CDT for Clark County, Illinois. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 27, 2000, 2:25 AM CDT (07:25 UTC)
- Expired
- May 27, 2000, 3:00 AM CDT
- In force
- 35 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clark County, IL
The radar
The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 12:00 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 505 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
343 WUUS53 KILX 270726 SVRSPI ILC023-270800- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 225 AM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 300 AM CDT * AT 225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHEAST OF MARTINSVILLE...OR ABOUT 7 MILES WEST OF MARSHALL...MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARTINSVILLE CLARKSVILLE MARSHALL DENNISON THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3945 8792 3927 8791 3929 8686 3954 8688 SMITH NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:32 PM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, May 26, 9:32 PM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 935 PM CDT THU MAY 24 2000 NOT MUCH TIME TO TALK THIS EVENING...SPC JUST THREW A WATCH INTO THE FAR WESTERN COUNTIES. BOW ECHO OVR N-CONTRL MO RACING EWD ALONG AND NORTH OF THETAE RIDGE AND MOISTURE AXIS. GOOD COVERAGE ON RAINS TNT ACRS CNTRL IL! SMITH
In the hours before
Special weather statement, May 27, 1:25 AM CDT, 1 hour before
ILZ041>043-048>053-270700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 125 AM CDT SAT MAY 27 2000 SEVERE THUNDERSTORM WATCH NUMBER 371...WHICH WAS IN EFFECT UNTIL 3 AM...HAS BEEN CANCELED FOR SCOTT AND MORGAN COUNTIES IN CENTRAL ILLINOIS. IN ADDITION...SEVERE THUNDERSTORM WATCH NUMBER 374...WHICH WAS IN EFFECT UNTIL 6 AM...HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN CENTRAL ILLINOIS... MASON...MENARD...SANGAMON...LOGAN...DE WITT...MACON...AND CHRISTIAN. SEVERE THUNDERSTORM WATCH NUMBER 374 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES... PIATT...MOULTRIE...SHELBY...DOUGLAS...COLES...EDGAR...CUMBERLAND... CLARK...EFFINGHAM...JASPER...CRAWFORD...CLAY...RICHLAND...AND LAWRENCE. CHURCHILL
Local storm report, May 27, 2:13 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
213 AM CDT SAT MAY 27 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0921 PM (LWV)LAWRENCEVILLE ARPT IL 61 MPH TSTM GUST
05/26/00 LAWRENCE MEASURED BY ASOS.
1130 PM 1 W WINCHESTER IL WIND DAMAGE
05/26/00 SCOTT TREES BLOWN DOWN. REPORTED
BY SHERIFF.
1134 PM MANCHESTER IL WIND DAMAGE
05/26/00 SCOTT WINDOWS BLOWN OUT OF
HOUSE. SHED BLOWN DOWN.
REPORTED BY SHERIFF.
1134 PM GLASGOW IL WIND DAMAGE
05/26/00 SCOTT NUMEROUS TREES AND POWER
LINES DOWN. ONE TREE FELL
ONTO A HOUSE. REPORTED BY
SHERIFF.
1135 PM ALSEY IL WIND DAMAGE
05/26/00 SCOTT ROAD SIGNS TWISTED.
PORCHES TORN OFF HOUSES.
TREE TOPS SNAPPED OFF FROM
POSSIBLE TORNADO. REPORTED
BY SHERIFF. TIME ESTIMATED.
1136 PM MURRAYVILLE IL WIND DAMAGE
05/26/00 MORGAN TREES AND POWER LINES DOWN
FROM UNCONFIRMED TORNADO.
REPORTED BY SHERIFF.
1138 PM 8 S JACKSONVILLE IL WIND DAMAGE
05/26/00 MORGAN POWER LINES DOWN ON US HWY
67. REPORTED BY STATE
POLICE.
1150 PM 1 S LOAMI IL WIND DAMAGE
05/26/00 SANGAMON NEWLY CONSTRUCTED HOUSE
FLATTENED. LARGE TREE
UPROOTED. DAMAGE TO
BUILDING AROUND $70K.
REPORTED BY ESDA.
1154 PM NEW BERLIN IL WIND DAMAGE
05/26/00 SANGAMON NUMEROUS TREES UPROOTED
AND POWER LINES DOWN.
REPORTED BY ESDA.
1234 AM STONINGTON IL WIND DAMAGE
05/27/00 CHRISTIAN TREE LIMBS DOWN. REPORTED
BY SHERIFF.
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 8:05 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Jasper, Richland | 40 min |
| May 26, 10:42 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 63 min |
| May 26, 10:42 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Schuyler | 63 min |
| May 26, 11:45 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 45 min |
| May 26, 11:45 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 45 min |
| May 27, 12:25 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Logan, Macon, Sangamon | 50 min |
| May 27, 12:59 AM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt | 61 min |
| May 27, 12:59 AM CDT | Severe Thunderstorm Warning | ILX | Christian, Shelby | 61 min |
| May 27, 1:44 AM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas, Edgar | 46 min |
| May 27, 1:58 AM CDT | Severe Thunderstorm Warning | ILX | Cumberland | 47 min |
| May 27, 2:37 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Crawford, Jasper, Richland | 53 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.